Fibro and Ibuprofen

Discussion in 'Fibromyalgia Main Forum' started by Oestaira, Oct 25, 2006.

  1. Oestaira

    Oestaira New Member

    Hey guys! Most of you won't know me, but I have a nagging question that I haven't been able to find anything about through research...
    I haven't been formally diagnosed with fibromyalgia on account of my work cutting my health benefits...however, except for a bone marrow test they had already excluded everything else and were pretty certain I have fibro. I had started seeing a rheumatologist, but obviously I can't now...
    I rarely take painkillers. No matter how bad my pain gets I just deal with it...I was like this even before the fibro. I've taken NSAIDs maybe a total of 50 times in my whole life.
    Since the fibro I've been way more sensitive to just about everything. I'm suddenly alergic to cardboard and a whole host of other things. I can't tolerate alcohol or high levels of caffine anymore either.
    My primary concern is the ibuprofen. My pain got so bad a couple of times that I took half a standard advil. It kicked in in about fifteen minutes. I was laughing histarically for no apparent reason, was light headed and couldn't walk very well. About fifteen minutes of laughter turned into another fifteen minutes of uncontrolable sobbing. After that I was fine. The total ordeal was half an hour and ended as suddenly as it started. I've had the same reaction to generic ibuprofen.
    Are psychotic side effects to NSAID's common with fibro or is there something else going on?? I mentioned this to my neuro and he seemed more concerned about other symptoms I had brought up and I never got a chance to get answers.
    Anyone have any ideas?
  2. suz45

    suz45 New Member

    I have never heard of Ibuprofen having that kind of an adverse reaction, however as with all meds anything is possible.. Was anything else going on persoanlly that may have made this coincidental? I have heard of the typical allergic reactions to NSAID such as stomache distress, intestinal problems, and of course the more serious anaphalatic, but this is a first for me. Have you checked with a pharmacist.... I will try to do a search in my online med checker for side effects. You can also check it on WebMD under medications.

    I would stop taking it and switch to Tylenol for pain until you know that you are not having a reaction.

    Suz45
  3. Oestaira

    Oestaira New Member

    Suz--I was fine mentaly and emotionaly both times I had this reaction. I have never been diagnosed with any psychological problems other then mild depression. I no longer take any pain medications for fear of what the effects might be.
    I've researched everywhere I could think of and couldn't find anything even remotely like this. Maybe I'm just an odd ball!
    [This Message was Edited on 10/25/2006]
  4. suz45

    suz45 New Member

    I checked under my website, saw all the typical warnings for NSAIDS, none fit that description you gave me. I would double check with your pharmacy or doctor....
    Could be an atypical reaction. Good luck

    Suz45
  5. carebelle

    carebelle New Member

    You maybe need to be tested for depression. Although this was a med you took at the time you may just have a lot going on and it may or maynot have had to do with this but please do seek out mental health advice to cover all sides of what may be going on.If you are having headache pain see a neurologist